m+Medelevator.RU
← Поиск публикаций
Cureus · 2026

Delayed-Onset and Prolonged Laryngeal Edema Following Pyrethroid Insecticide Poisoning: A Case Report.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Hasunuma Kazutake, Toida Chiaki, Maeda Yasuaki, Akita Mayo, Imamura Hiroshi

Аннотация

Pyrethroid insecticides are generally considered to have low mammalian toxicity; however, severe toxicity may occur following high-dose or intentional ingestion. Pyrethroids are classified into two types, Type Ⅰ and Type Ⅱ, with permethrin belonging to Type Ⅰ, which is typically associated with tremor. Laryngeal edema associated with pyrethroid poisoning has been rarely reported and is usually acute and self-limited. We report a case of delayed-onset and prolonged laryngeal edema following permethrin ingestion that required extended airway management and tracheostomy. A 73-year-old woman attempted suicide by ingesting a permethrin-based insecticide. She was intubated on admission for airway protection, showing no evidence of laryngeal edema at that time. Seizures occurred on hospital days two and three, likely attributed to pyrethroid neurotoxicity. Although her neurological status improved, extubation on day eight resulted in inspiratory stridor. Laryngoscopy revealed marked laryngeal edema, necessitating reintubation. Despite corticosteroid therapy, the edema persisted for more than two weeks, and a tracheostomy was performed on day 16. The patient was decannulated on day 30 and discharged without sequelae. This case demonstrated that pyrethroid poisoning can induce delayed-onset and prolonged laryngeal edema, even in the absence of initial airway findings. Clinicians should remain vigilant as airway compromise may evolve beyond the acute phase; consequently, extended monitoring of the upper airway is warranted in cases of severe pyrethroid toxicity.